Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 69, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 3, 2000, 5:23 PM EDT for Cabell County, Mason County, Putnam County, West Virginia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2000, 5:23 PM EDT (21:23 UTC)
- Expired
- Jul 3, 2000, 5:45 PM EDT
- In force
- 22 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Cabell County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
310 WUUS51 KRLX 032122 SVRCRW WVC011-053-079-032145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 523 PM EDT MON JUL 3 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CABELL COUNTY IN WEST VIRGINIA... MASON COUNTY IN WEST VIRGINIA... NORTHWEST PUTNAM COUNTY IN WEST VIRGINIA... * UNTIL 545 PM EDT... * AT 515 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER LEON...OR ABOUT 12 MILES SOUTHEAST OF POINT PLEASANT...MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING AREA INCLUDE...PEA RIDGE...MILTON... CULLODEN...BUFFALO AND BARBOURSVILLE. * THIS STORM HAS A HISTORY OF DAMAGING WINDS WITH TREES DOWN <<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:20 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 3, 5:20 PM EDT, 3 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-
KYZ101>103-105-VAZ003-004-040300-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
520 PM EDT MON JUL 3 2000
SORRY SO LATE. LOOKS LIKE GOOD POSSIBILITY OF HEAVY RAINFALL
TONIGHT AS CURRENT LINE IS VERY SLOW TO MOVE SWD. IT SHOULD WAIT
FOR VIGOROUS SHORT WAVE TO CATCH UP WHICH WILL BE TONIGHT. WITH
SUCH HIGH PWS AND SUFFICIENT INSTABILITY AND DYNAMICS...WE COULD
EASILY DUMP 3 OR MORE INCH IN A 3 HOUR PERIOD AND CAUSE PROBLEMS.
OTHERWISE...NOT TOO MUCH HAPPENING WITH SEVERE WEATHER AT TIME...IF
ANYTHING THESE ARE HEAVY RAIN PRODUCERS. SHORT WAVE MOVES ACROSS BY
MORNING...AND WE WILL WAIT UNTIL LATER WEDNESDAY BEFORE NEXT
SIGNIFICANT SHORT WAVE IN THIS NORTHWEST FLOW APPROACHES FOR
POSSIBLILITY WIDESPREAD CONVECTION. IN BETWEEN...ENOUGH MOISTURE AND
INSTABILITY FOR SCATTERED MAINLY AFTERNOON CONVECTION THROUGH THE
WEEK AND INTO THE WEEKEND.
.RLX...
WV...SEVERE THUNDERSTORM WATCH UNTIL 9 PM THIS EVENING FOR ALL
EXCEPT EXTREME SOUTHERN COUNTIES.
FLASH FLOOD WATCH UNTIL 8 AM TUESDAY FOR ALL EXCEPT
PLEASANTS AND TYLER COUNTIES.
VA...FLASH FLOOD WATCH UNTIL 8 AM TUESDAY FOR DICKENSON
AND BUCHANAN COUNTIES.
KY...SEVERE THUNDERSTORM WATCH UNTIL 9 PM THIS EVENING FOR
GREENUP...CARTER...BOYD AND LAWRENCE COUNTIES.
FLASH FLOOD WATCH UNTIL 8 AM TUESDAY FOR SAME COUNTIES.
OH...SEVERE THUNDERSTORM WATCH UNTIL 9 PM THIS EVENING FOR
LAWRENCE..GALIA..JACKSON..MEIGS..VINTON..ATHENS..AND WASHINGTON
COUNTIES.
FLASH FLOOD WATCH UNTIL 8 AM TUESDAY FOR
LAWRENCE..GALIA..JACKSON..MEIGS COUNTIES.
.END/JMVIn the hours before
Special weather statement, Jul 3, 3:56 PM EDT, 1 hour 27 minutes before
KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032- 039-040-047-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 356 PM EDT MON JUL 3 2000 ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST OHIO..EASTERN KENTUCKY..AND MUCH OF WEST VIRGINIA UNTIL 9PM EDT.... ...FLASH FLOOD WATCH FOR EASTERN KENTUCKY..EXTREME SOUTHERN SOUTHEAST OHIO...AND MUCH OF WEST VIRGINIA UNTIL 8AM EDT TUESDAY... A LINE OF THUNDERSTORMS WILL BE MOVING THROUGH THE REGION DURING THE NEXT 2 HOURS. THESE STORMS HAVE HAD A HISTORY OF VERY HEAVY DOWNPOURS AND GUSTY WINDS. RAINFALL AMOUNTS HAVE AVERAGED FROM 0.50 TO 1.50 INCHES IN AN HOUR. THIS MAY CAUSE SOME MINOR FLOODING PROBLEMS AND PONDING OF WATER ON ROADWAYS. PERSONS SHOULD ALLOW EXTRA TIME FOR TRAVEL AND SHOULD SEEK SHELTER IF SEVERE WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS. .END/SIKORA
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:42 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Putnam | 33 min |
| Jul 3, 6:57 PM EDT | Severe Thunderstorm Warning | RLX | Putnam | 33 min |
| Jul 3, 7:17 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 28 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.